MAUDE Adverse Event Report: ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H965440320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pocket Erosion (2013)
Date of Event 07/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Prior to (b)(6) 2022, plaintiff (b)(6) was diagnosed with cancer.The treatment for plaintiff's cancer included chemotherapy.In order to administer the chemotherapy medications to plaintiff, her physicians had a port-a-catheter placed in her right upper chest.On or about (b)(6) 2022, plaintiff underwent placement of the following angiodynamics' port xcela plus, inventory item: port imp inf xcela plus, plas 8.0f 63cm, implant name: port xcela plus, 8fr-log242721, model/cat no.: 44-032, manufacturer: angiodynamics, for the purposes of plaintiff's chemotherapy.On or about (b)(6) 2022, the device at issue was implanted by dr.(b)(6) at (b)(6) for the purposes indicated above.The defendants, directly or through their agents, apparent agents, servants, or employees, designed, manufactured, markets, advertised, distributed, and sold the port xcela plus that was implanted in (b)(6).Upon information and belief, on (b)(6) 2022, plaintiff presented to (b)(6) medical center in (b)(6) where plaintiff was seen for blood in her chemotherapy port and was treated for ulcerations and redness at the port site with antibiotics.Upon information and belief, plaintiff had been treated previously for an infection at her port site with antibiotics.On or above (b)(6) 2022, plaintiff was also treated for a suspected infection at the port site with antibiotics.On or about (b)(6) 2025, plaintiff again presented to (b)(6) medical center for complaints that her port-a-cath was eroding out of her skin.Upon information and belief, plaintiff's port-a-cath at issue was removed due to the above, at (b)(6) medical center.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection (and subsequent port erosion through skin) cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during use.A device history record (dhr) review of the packaging lot and sterilization records could not be performed since there was no reported lot number.The port was implanted into the patient 6 months prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not 6 months later.Device directions for use (dfu) cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection and port erosion through skin is cautioned in the device dfu as a potential complication of port system use.Labeling review: the direction for use (dfu) provided with the port device contains the following statements: contraindications: presence of infection, bacteremia, septicemia or peritonitis.Warnings: the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.Precautions: · carefully read and follow all instructions prior to use.After implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.Refer to the "use and maintenance" section of this dfu for recommendations.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions potential complications/adverse events bacteremia, catheter thrombosis, catheter or port erosion through skin/vessel, · inflammation, infection, · implantation site necrosis or infection, thromboembolism, thrombophlebitis, tunnel infection.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4) for event date 7/25/2022, mdr 1317056-2025-00209, reference (b)(4) for event date 7/20/2025.

Brand Name
XCELA
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22844854
Report Number1317056-2025-00210
Device Sequence Number21241348
Product Code LJT
UDI-Device Identifier15051684018821
UDI-Public15051684018821
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH965440320
Device Catalogue Number44032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale